Hi all. I have been taking 2 X soluble solpadol 30mg/500mg, four times a day. For about two months now. I have started feeling very nauseous in the early morning and it only eases off around midday. I have a feeling it is the solpadol. Anyone know if long term use of this medication causes this? I have been trying to cut down but then have to rest a lot during the day. Too much pain otherwise.

Thanks, Ann.

9 Replies

  • Definitely something to report to your GP. They may want to do liver and kidney function blood tests. The paracetamol component of the solpadol can definitely cause problems with your liver which may well make you nauseous, and the soluble tablets contain a really high amount of sodium (more than is recommended on a regular basis) so that could also be having an adverse impact. The other possibility with high doses of codeine is that it can block up your bowel, or hard stool can create bulges in your bowel - that could also contribute to nausea. Only way you are going to find out though is to talk with your GP, and possibly have some tests done.

  • Thanks, it is confirmation of what I suspected. I shall book to see the GP next week. easing off the meds but had such a bad day today have taken the full dose. Start again in the morning! Ann.

  • I would definitely speak with your GP. I have moved onto morphine patches which are far more effective than Solpadol. I don't feel as sick as my stomach is not involved with processing the morphine. I only take Solpadol as a top up, usually one at night.

  • Thanks, am going to the GP this week. Will post on here when I have seen him. Ann

  • I take the Solpadol 30MG/500MG but I only take when my headaches are very severe usually I just rest my head and go to sleep but if the pain is still there I take two which I dissolve in some water and it seems to work for me. The Doctor who I use to see said that it is a additive medication and she was reluctant to prescribe me it but my friend has give me some and he takes it for his Leukamia and we are both not additive. You just have to be sensible when using any medication but if you do not try any medication you will never know. My other suggestion is Complimentary Therapy or Homeopathic medication which in some cities and towns the medical professions do it on the NHS because I am going to see an Homeopathic in September and I have used homeopathic medication years ago and it really did work for me but I suppose every body is different and what works for me my not work for you so the best person to speak to would be your Doctor or the Rheumatologist if you have one. I hope you get your situation sorted out take care Lillian :)

  • Thanks for your very interesting comments. xx

  • Your welcome. x :)

  • Hello

    Ann, Solpadol will burn or irritate the lining of your tummy a medication can be purchased from Boots etc,to calm the lining, ask the Chemist for advise on the right on. This will give relief until you see your GP, The surgery will give you a script for another medication that will be kinder to your tummy that may not contain Paracetamol


  • Hi hope everything's ok. Yes solphadol are more then likely making you feel that way are you taking them on an empty stomach? Also I would advise not to use these as a long term pain relief even if the doctors say so. I was on these for 4 years and became addicted to them, the withdrawal symptoms are severe. Try to only take when really needed.

You may also like...